Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 56, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 6, 2017, 11:05 AM CDT for Jones County, Mississippi. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 11:05 AM CDT (16:05 UTC)
- Expired
- Jun 6, 2017, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WGUS54 KJAN 061605 FFWJAN MSC067-070100- /O.NEW.KJAN.FF.W.0056.170606T1605Z-170607T0100Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jackson MS 1105 AM CDT TUE JUN 6 2017 The National Weather Service in Jackson has issued a * Flash Flood Warning for... A Dam Failure in... Southwestern Jones County in southeastern Mississippi... * Until 800 PM CDT Tuesday * At 1059 AM CDT, local law enforcement reported the Hayes Lake Dam is in danger of failing which will cause flash flooding downstream on Four Forks Creek. Water levels in the lake are at 18 feet. If the failure occurs, 8 to 10 feet of water will inundate areas just below the dam. This will attenuate rapidly down the creek with 4 to 7 feet of water possible. * This flooding will remain over mainly rural areas of southwestern Jones County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Those living along the creek should move to higher ground now. Act quickly to protect your life. && LAT...LON 3158 8927 3155 8927 3155 8930 3158 8930 $$ GRG
1 follow-up statement
092 WGUS74 KJAN 070101 FFSJAN Flash Flood Statement National Weather Service Jackson MS 801 PM CDT TUE JUN 6 2017 MSC067-070110- /O.EXP.KJAN.FF.W.0056.000000T0000Z-170607T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jones MS- 801 PM CDT TUE JUN 6 2017 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN JONES COUNTY HAS EXPIRED... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3158 8927 3155 8927 3155 8930 3158 8930 $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:31 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 6, 6:31 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 631 AM CDT Tue Jun 6 2017 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: The combination of low clouds, widespread to numerous showers, and scattered storms across the area through early this evening, will continue to result in flight categories varying from VFR to IFR categories. This is as a result of an upper level low pressure system shifting east northeast across the region, and a cold front slowly sinks south through the area late today and overnight tonight. At sites where convection is observed, frequent cloud to ground lightning is expected, and winds could potentially gust to around 26 knots or higher with the more intense storms. Heavy rainfall is expected as well. Winds will generally contain an easterly component through this afternoon between 3-8 knots. Behind the front, winds will gradually become northerly late. /19/ && .DISCUSSION... Today and Tonight...An upper-level low and associated trough, centered just offshore of South Central Louisiana via current satellite imagery, will continue to shift east northeast across the Deep South through the course of the period. This, in addition to continued deep moisture over the region and daytime heating, will result in another day of numerous showers and scattered storms developing across the forecast area. Otherwise, under cloudy skies, highs this afternoon will warm into the lower 80s. As has been the case the past several days, storms will remain below severe limits, but some gusty winds around 35 mph will be possible with the more intense storms. The potential for some localized flash flooding will also remain across a large portion of the CWA through early this evening. This will especially be possible in areas where convection is either slow-moving, training over the same locales, or moving over areas where soils have been saturated from heavy rainfall over the past few days. This "limited" potential will remain highlighted in today's HWO. Late this afternoon and overnight, both clouds and rain chances will begin decreasing from north to south across the forecast area. In the wake of the upper low pressure system and a cold front that'll eventually drag south through the forecast area, high pressure to our north will begin building south into the CWA. This will begin advecting a cooler drier airmass into the forecast area through the overnight hours. Other than some lingering clouds across the Pine Belt region as day breaks early Wednesday morning, lows will range in the low to upper 60s under mostly clear skies. /19/ Wednesday through next Monday...A major change in the weather pattern is expected for the ArkLaMiss as we go through mid/late week. Northerly low level flow will advect cooler and less humid air into the forecast area with precipitable water values dropping to near three standardized anomalies below normal for early June according to the NAEFS, while surface dewpoint temperatures fall into the mid/upper 50s. Temperatures will be five to as much as ten degrees below climatic normal, especially at night when lows could dip into the mid 50s over northern/eastern MS, but the lower humidity during the daytime will be the most noticeable difference. Going into the weekend, return flow is expected to gradually increase as surface high pressure shifts east of the area beneath a building mid/upper level ridge. The result will be a return to more typical early summer conditions with increased humidity, heat, and mainly diurnal convective precipitation, especially by Sunday and Monday. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 65 84 59 / 80 26 2 0 Meridian 82 65 84 57 / 78 32 3 0 Vicksburg 80 65 84 59 / 80 21 2 0 Hattiesburg 83 68 88 61 / 80 54 7 0 Natchez 80 67 82 59 / 81 30 3 0 Greenville 83 65 82 60 / 57 9 1 0 Greenwood 81 64 83 57 / 67 10 1 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous weather outlook, Jun 6, 4:20 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 420 AM CDT Tue Jun 6 2017 ARZ074-075-MSZ018-019-025-026-034-062000- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- 420 AM CDT Tue Jun 6 2017 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ007>009-015-016-023>026-MSZ027>033-035>066-072>074-062000- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Carroll-Montgomery-Webster- Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 420 AM CDT Tue Jun 6 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... FLOODING THREAT...Limited TIMING...Today High rainfall rates over a short amount of time from heavy downpours, could result in localized flash flooding on roads, and in low lying and poor drainage areas through early this evening. This will especially be possible over areas where showers and storms repeatedly move across the same locations, and over areas where soils are already saturated from heavy rainfall that has occurred over the previous few days. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 19 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 6, 6:39 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HEAVY RAIN 10 NNW PETAL 31.47N 89.33W
06/06/2017 M6.32 INCH JONES MS AWOS
6.32 INCHES OF RAIN MEASURED SINCE ABOUT 200
AM CDT BY THE AWOS AT HATTIESBURG-LAUREL
AIRPORT (PIB)...JUST OVER FIVE INCHES OF
THAT FELL IN TWO HOURS.
&&
ECLocal storm report, Jun 6, 6:53 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 7 ESE SEMINARY 31.52N 89.39W
06/06/2017 JONES MS LAW ENFORCEMENT
JONES COUNTY EOC REPORTS WATER COVERING ROAD
AND CULVERT CAVED IN AT INTERSECTION OF
RIELS RD AND ARCHIE INGRAM RD.
&&
ECLocal storm report, Jun 6, 7:04 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
704 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD 8 ESE SEMINARY 31.51N 89.38W
06/06/2017 JONES MS EMERGENCY MNGR
JONES EOC REPORTS GUTHRIE CARTER RD (400
BLOCK) WASHED OUT.
&&
ECLocal storm report, Jun 6, 7:34 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 8 SSW ELLISVILLE 31.50N 89.28W
06/06/2017 JONES MS EMERGENCY MNGR
JONES EOC REPORTS HOME FLOODED ON SELLERS RD
IN MOSELLE.
&&
ECLocal storm report, Jun 6, 8:26 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
826 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 4 SSE BROOKHAVEN 31.54N 90.41W
06/06/2017 LINCOLN MS DEPT OF HIGHWAYS
MS 583 CLOSED BETWEEN HWY 84 AND HUTCHERSON
LANE DUE TO FLOODING.
&&
AWLocal storm report, Jun 6, 10:24 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD KOSCIUSKO 33.06N 89.59W
06/06/2017 ATTALA MS EMERGENCY MNGR
MULTIPLE STREETS FLOODED AND ROADS CLOSED IN
THE CITY OF KOSCIUSKO.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:14 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones | 3 hr |
| Jun 6, 5:56 AM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Jun 6, 8:11 AM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Jun 6, 9:03 AM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Jun 6, 10:15 AM CDT | Flash Flood Warning | JAN | Attala | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.